Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 1, 2009, 4:42 AM PDT for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at May 1, 2009, 3:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 4:42 AM PDT (11:42 UTC)
- In effect from
- May 1, 2009, 3:00 PM PDT
- Expired
- May 2, 2009, 9:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4935 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 011142 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 442 AM PDT FRI MAY 1 2009 ...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR ACROSS PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN LATE THIS AFTERNOON THROUGH SATURDAY... .WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT LATE THIS AFTERNOON AS AN AREA OF LOW PRESSURE APPROACHES THE NORTHERN CALIFORNIA COAST. THE WIND WILL CONTINUE TONIGHT AND SATURDAY AS THE STORM SYSTEM MOVES ACROSS THE GREAT BASIN. CAZ523>525-012230- /O.NEW.KVEF.WI.Y.0027.090501T2200Z-090503T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 442 AM PDT FRI MAY 1 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST AND CENTRAL SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY. WEST WINDS WILL INCREASE ACROSS NORTHWEST SAN BERNARDINO COUNTY LATE THIS AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. WEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR. THE WIND WILL SPREAD EAST INTO CENTRAL SAN BERNARDINO COUNTY AS WELL IMPACTING AREAS SUCH AS THE MORONGO BASIN AND BAKER. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ017-019-012230- /O.NEW.KVEF.WI.Y.0027.090502T0300Z-090502T1400Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 442 AM PDT FRI MAY 1 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS...SOUTHERN NYE AND WESTERN CLARK COUNTIES...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT SATURDAY. WEST TO SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING IN THE ADVISORY AREA AHEAD OF A LOW PRESSURE SYSTEM ENTERING THE GREAT BASIN. THERE WILL BE A PERIOD OF STRONGER DOWNSLOPE WINDS IN THE LEE OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON BETWEEN 9 PM THIS EVENING AND 5 AM SATURDAY. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
5 follow-up statements
000 WWUS75 KVEF 012151 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM PDT FRI MAY 1 2009 .WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT THIS EVENING AS AN AREA OF LOW PRESSURE APPROACHES THE NORTHERN CALIFORNIA COAST. THE WIND WILL CONTINUE TONIGHT AND SATURDAY AS THE STORM SYSTEM MOVES ACROSS THE GREAT BASIN. CAZ523>525-020600- /O.CON.KVEF.WI.Y.0027.090501T2200Z-090503T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 251 PM PDT FRI MAY 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR THE NORTHERN HALF OF SAN BERNARDINO COUNTY AND THE MORONGO BASIN. WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ACROSS NORTHWEST SAN BERNARDINO COUNTY THIS EVENING AND CONTINUE THROUGH SATURDAY EVENING. THE WIND WILL SPREAD EAST INTO CENTRAL SAN BERNARDINO COUNTY AS WELL...IMPACTING AREAS SUCH AS THE MORONGO BASIN AND BAKER. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ017-019-020600- /O.CON.KVEF.WI.Y.0027.090502T0300Z-090502T1400Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 251 PM PDT FRI MAY 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE SPRING MOUNTAINS...WESTERN CLARK COUNTY AND SOUTHERN NYE COUNTY FROM 8 PM THIS EVENING TO 7 AM PDT SATURDAY. WEST TO SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING AHEAD OF A LOW PRESSURE SYSTEM ENTERING THE GREAT BASIN. THERE WILL BE A PERIOD OF STRONGER DOWNSLOPE WINDS ON THE EAST SIDE OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON BETWEEN 9 PM THIS EVENING AND 5 AM SATURDAY. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
000 WWUS75 KVEF 020558 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1058 PM PDT FRI MAY 1 2009 .A PACIFIC STORM MOVING ACROSS THE AREA TONIGHT AND SATURDAY WILL BRING GUSTY WINDS TO THE AREA THROUGH MUCH OF SATURDAY. CAZ523>525-021400- /O.CON.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1058 PM PDT FRI MAY 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR WESTERN AND EASTERN MOJAVE DESERT AND THE MORONGO BASIN. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE ACROSS MUCH OF SAN BERNARDINO COUNTY THROUGH LATE TONIGHT BEFORE DECREASING TOWARDS MORNING. HOWEVER WINDS WILL INCREASE ONCE AGAIN EARLY SATURDAY AND CONTINUE WITH GUSTS TO NEAR 50 MPH THROUGH SATURDAY EVENING. IN ADDITION TO THE WINDS... LOCAL AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ017-019-021400- /O.CON.KVEF.WI.Y.0027.000000T0000Z-090502T1400Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 1058 PM PDT FRI MAY 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR WESTERN CLARK AND SOUTHERN NYE COUNTY...THE SPRING MOUNTAINS... AND THE RED ROCK CANYON AREA. WEST TO SOUTHWEST WINDS WILL CONTINUE OVERNIGHT AHEAD OF A LOW PRESSURE SYSTEM ENTERING THE GREAT BASIN. THIS WILL RESULT IN POSSIBLE DOWNSLOPE WINDS ON THE EAST SIDE OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON THROUGH 5 AM SATURDAY. SOUTHWEST TO WEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE POSSIBLE UNDER THESE CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 021148 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 448 AM PDT SAT MAY 2 2009 NVZ017-019-021300- /O.CAN.KVEF.WI.Y.0027.000000T0000Z-090502T1400Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 448 AM PDT SAT MAY 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES AND THE SPRING MOUNTAINS. AUTOMATED SENSORS AROUND THE AREA SHOW THAT WINDS SPEEDS AND HIGHER GUSTS HAVE BEEN ON THE DECREASE SINCE 2 AM. A HIGH RESOLUTION MODEL USED TO FORECAST WINDS AND THE POTENTIAL OF STRONGER DOWNSLOPE GUSTS IN THE LEE OF THE SPRING MOUNTAINS INDICATED A RAPID DECREASE IN WINDS SPEEDS AFTER 2 AM. SOME PEAK WIND REPORTS INCLUDE: DESERT ROCK (ASOS)...............44 MPH DESERT ROCK (DOE)................53 MPH RED ROCK CANYON RAWS.............47 MPH MOUNTAIN SPRINGS RAWS............46 MPH KYLE CANYON RAWS.................56 MPH $$ CAZ523>525-022000- /O.CON.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 448 AM PDT SAT MAY 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR NORTHWEST AND CENTRAL SAN BERNARDINO COUNTY. WEST WINDS HAVE SUBSIDED SOME EARLY THIS MORNING BUT WILL INCREASE AGAIN TODAY. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR ACROSS MUCH OF SAN BERNARDINO COUNTY THROUGH 9 PM THIS EVENING. IN ADDITION TO THE WINDS... LOCAL AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
000 WWUS75 KVEF 022008 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 108 PM PDT SAT MAY 2 2009 CAZ523>525-030400- /O.CON.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 108 PM PDT SAT MAY 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE NORTHWEST AND CENTRAL SAN BERNARDINO COUNTY. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR ACROSS MUCH OF SAN BERNARDINO COUNTY THROUGH 9 PM THIS EVENING. IN ADDITION TO THE WINDS... LOCAL AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 030347 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 847 PM PDT SAT MAY 2 2009 CAZ523>525-030500- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 847 PM PDT SAT MAY 2 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WESTERN MOJAVE DESERT...EASTERN MOJAVE DESERT...AND THE MORONGO BASIN. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE THROUGH THE REST OF THE NIGHT...WIDESPREAD WIND GUSTS TO OVER 40 MPH ARE NO LONGER EXPECTED THIS EVENING. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 9 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 1, 4:07 AM PDT, 35 minutes earlier.
Area forecast discussion, May 1, 4:07 AM PDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 AM PDT FRI MAY 1 2009
CORRECTED SYNOPSIS
.SYNOPSIS...A PACIFIC STORM APPROACHING THE NORTHERN CALIFORNIA
COAST TODAY WILL BRING CONSIDERABLE CLOUDS TO THE AREA WITH A CHANCE
OF SHOWERS IN THE SOUTHERN SIERRA. MOSTLY CLOUDY AND BREEZY TO WINDY
CONDITIONS WITH A GOOD CHANCE OF SHOWERS CAN BE EXPECTED TONIGHT AND
SATURDAY...FOLLOWED BY PARTIAL CLEARING WITH WARMER TEMPERATURES
SUNDAY. VERY WARM WEATHER IS LIKELY FOR THE SECOND HALF OF NEXT WEEK
AS HIGH PRESSURE BUILDS OVERHEAD.
&&
.SHORT TERM...WATER VAPOR SHOWS TROUGH OVER THE EASTERN PACIFIC
ALONG 135 WEST BEGINNING TO GO NEGATIVE TILT. A PLUME OF SUBTROPICAL
MOISTURE WILL CONTINUE TO BE DRAWN NORTHWARD OVER THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN LEADING TO CONSIDERABLE CLOUDINESS TODAY.
AS FOR RAINFALL...REGIONAL RADAR AND SURFACE OBSERVATIONS SHOW LIGHT
RAIN SHOWERS OCCURRING OVER CENTRAL CALIFORNIA AND NOW STARTING TO
SPILL OVER THE CENTRAL SIERRA INTO RENO. MODELS IN GOOD AGREEMENT
KEEPING THE BRUNT OF PRECIPITATION ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY. AS TROUGH MOVES INTO THE GREAT BASIN TONIGHT THROUGH
SATURDAY MORNING SHOWERS AND EVEN A FEW THUNDERSTORMS WILL OCCUR.
HIGHEST POPS WILL OCCUR MAINLY NORTH AND EAST OF LAS VEGAS WITH
SOUTHERN LOCALES SUCH AS LAKE HAVASU CITY AND TWENTYNINE PALMS
RECEIVING LITTLE OR NOTHING. UPPER TROUGH WILL CONTINUE EAST
SATURDAY AFTERNOON WITH SHOWERS ENDING FROM THE WEST THROUGHOUT THE
DAY. FOR SUNDAY...AREA LIES UNDER A DIRTY ZONAL FLOW AS SEVERAL
SHORTWAVE TROUGHS EJECT INLAND THROUGH THE PACIFIC NORTHWEST AS THE
PARENT LOW REMAINS OVER THE NORTHEAST PACIFIC. A WEST WIND AT THE
SURFACE WILL START TO INCREASE ACROSS PORTIONS OF WESTERN AND
CENTRAL SAN BERNARDINO COUNTY LATE THIS AFTERNOON. THE WINDS WILL
CONTINUE FOR THE MOST PART THROUGH SATURDAY EVENING. THERE COULD BE
A BRIEF LULL IN THE WINDS TONIGHT BUT AT ANY RATE HAVE ISSUED A LONG
DURATION WIND ADVISORY FOR THE WESTERN MOJAVE DESERT. LAST TWO RUNS
OF THE NMM AND ARW CENTERED OVER THE SPRING MOUNTAINS/RED ROCK
CANYON INDICATE MODERATE (30-40 KTS) DOWNSLOPE WINDS FOR A PERIOD
BETWEEN 8 PM AND 7 AM SATURDAY AHEAD OF THE INCOMING TROUGH. A WIND
ADVISORY HAS ALSO BEEN ISSUED FOR SOUTHERN NYE/WESTERN CLARK AND THE
SPRING MOUNTAINS TONIGHT.
.LONG TERM...LITTLE CHANGE WAS NEEDED THIS EVENING AS MODELS SHOW
GOOD CONTINUITY WITH PREVIOUS RUNS IN THE EXTENDED PERIOD...KEEPING
ZONAL WESTERLY FLOW OVER THE AREA THROUGH MOST OF NEXT WEEK.
NORTHERN ZONES STILL HAVE A VERY SLIGHT CHANCE OF PRECIPITATION
THROUGH THE PERIOD...HOWEVER...MINOR PERTURBATIONS MOVING THROUGH
OUT THE FLOW WILL LIKELY ONLY RESULT IN SOME SCT MID AND HIGHER
LEVEL CLOUDS. HEIGHTS WILL RISE THROUGHOUT THE PERIOD GIVING US A
WARMING TREND...UP TO OVER 10 DEGREES ABOVE AVERAGE BY THE END OF
NEXT WEEK.
&&
AVIATION...FOR MCCARRAN...AN AREA OF LOW PRESSURE APPROACHING FROM
THE WEST WILL RESULT IN SOUTH TO SOUTHWEST WINDS THROUGH SATURDAY
AFTERNOON AND A CHANCE OF PRECIPITATION ON SATURDAY. WIND GUSTS
WILL BE AROUND 25 KTS FRIDAY AND HIGHER ON SATURDAY. ON
SATURDAY...CIGS ASSOCIATED WITH SHOWERS WILL DROP BELOW
8KT...OTHERWISE...CIGS SHOULD REMAIN ABOVE 8KFT AGL. CONDITIONS WILL
BEGIN TO IMPROVE SATURDAY EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...INCREASING/LOWERING CLOUDS ARE EXPECTED ACROSS THE
SOUTHERN SIERRA BY FRIDAY AFTERNOON WITH MTNS OBSCD IN
CLOUDS/SHOWERS. WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST
AFTER FRIDAY WITH GUSTS TO 35KTS POSSIBLE WESTERN PORTION OF THE
DAGGETT CORRIDOR. A PACIFIC STORM TO MOVE ACROSS THE AREA LATE
FRIDAY AND SATURDAY FOR GUSTY WINDS...LOWERING CIGS AND SCATTERED
SHOWERS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 8 PM THIS EVENING TO 7 AM PDT SATURDAY FOR
NVZ017-019.
AZ...NONE.
CA...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY FOR
CAZ523>525.
&&
PIERCE/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 30, 3:11 PM PDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PDT THU APR 30 2009 CAZ519-010700- EASTERN SIERRA SLOPES- 311 PM PDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT QUIET WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM IS EXPECTED TO BRING UP TO SIX INCHES OF SNOW TO ELEVATIONS ABOVE 8000 FEET FRIDAY EVENING THROUGH SATURDAY MORNING. A WINTER WEATHER ADVISORY MAY BE REQUIRED. DRY WEATHER WITH BREEZY PERIODS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ523>527-NVZ021-022-010700- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SOUTHERN CLARK COUNTY- 311 PM PDT THU APR 30 2009 /311 PM MST THU APR 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT QUIET WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY CONDITIONS ARE EXPECTED IN THE WESTERN MOJAVE DESERT FRIDAY...WITH WINDS INCREASING AND SPREADING ACROSS MUCH OF THE DESERT SATURDAY. WIND ADVISORIES MAY BE REQUIRED. DRY AND WARMER WEATHER WITH BREEZY PERIODS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ520>522-NVZ014>020-010700- NORTHWEST PLATEAU-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY- 311 PM PDT THU APR 30 2009 /311 PM MST THU APR 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT QUIET WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL BRING A GOOD CHANCE OF RAIN AND HIGH ELEVATION SNOW FRIDAY NIGHT AND SATURDAY. DRY AND WARMER WEATHER WITH BREEZY PERIODS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:42 PM PDT | Winter Weather Advisory | VEF | Inyo | 14 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.